Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 236, NWS Des Moines, IA

June 30, 20145 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 30, 2014, 1:29 PM CDT for 5 counties in Iowa. It was in force for 46 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2014, 1:29 PM CDT (18:29 UTC)
Expired
Jun 30, 2014, 2:15 PM CDT
In force
46 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
2.0 in
Wind
70.0 mph

Counties Black Hawk County, IA, Grundy County, IA, Hardin County, IA, Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 1:30 PM CDTTORNADOTraer, IATRAER FIRE DEPT. REPORTS SEVERAL HOMES DAMAGED OR DESTROYED IN TRAER.
Jun 30, 1:35 PM CDTTSTM WND DMGBeaman, IALARGE TREE BLOWN DOWN ONTO A HOUSE. DELAYED REPORT. TIME ESTIMATED FROM RADAR.
Jun 30, 1:40 PM CDTHAIL 0.88Grundy Center, IASPOTTER ESTIMATES WIND GUST 40 MPH
Jun 30, 1:48 PM CDTTSTM WND GST 703 S Grundy Center, IASHERIFF DEPUTY ESTIMATED AT LEAST 70 MPH WINDS AND PEA SIZE HAIL AT 229TH AND 260TH
Jun 30, 1:56 PM CDTTSTM WND DMGTraer, IAHALF OF ROOF BLOWN OFF.
Jun 30, 2:10 PM CDTTSTM WND DMGTraer, IAKCVM...KCNZ... KCFI REPORT VIA NWSCHAT WITH TIME ESTIMATED FROM RADAR REPORTING DAMAGE IN TRAER...TREES OVER POWER LINES, SEMI TRAILER TIPPED OVER AND DAMAGE TO HOUSES. REPORT VIA NWSCHAT.
Jun 30, 2:10 PM CDTTSTM WND GST 608 Wnw La Porte City, IASPOTTER BH410 VIA PHONE. ALSO 1.25 INCHES OF RAIN FROM AROUND 2:10 PM TO 2:35 PM.
Jun 30, 2:17 PM CDTTSTM WND GST 701 S Grundy Center, IAESTIMATED 70 MPH WINDS IN AND JUST SOUTH OF CHELSEA ALONG WITH TORRENTIAL RAIN. POWER LINES DOWN, A LOT OF TREE DAMAGE IN CHELSEA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 4:06 AM CDTSevere Thunderstorm WatchSPC10 hr
Jun 30, 9:38 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1426 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
2.3
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WUUS53 KDMX 301829
SVRDMX
IAC013-075-083-127-171-301915-
/O.NEW.KDMX.SV.W.0236.140630T1829Z-140630T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
129 PM CDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
  NORTHEASTERN MARSHALL COUNTY IN CENTRAL IOWA...
  TAMA COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN HARDIN COUNTY IN CENTRAL IOWA...
  SOUTHERN GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 215 PM CDT

* AT 129 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CONRAD...OR
  11 MILES NORTH OF MARSHALLTOWN...MOVING EAST AT 40 MPH.

  HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  WATERLOO...MARSHALLTOWN...GRUNDY CENTER...TOLEDO...EVANSDALE...
  HUDSON...TRAER...REINBECK...DYSART...ELK RUN HEIGHTS...CONRAD...
  CROSSROADS MALL...MESKWAKI CASINO...GLADBROOK...LE GRAND...
  WASHBURN...RAYMOND...GARWIN...ALBION AND UNION.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 68 AND 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
IOWA.

LAT...LON 4229 9230 4196 9230 4204 9309 4234 9309
      4249 9224 4230 9224
TIME...MOT...LOC 1829Z 264DEG 35KT 4219 9288 

HAIL...2.00IN
WIND...70MPH

$$

DONAVON
2 follow-up statements
897 
WWUS53 KDMX 301851
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
151 PM CDT MON JUN 30 2014

IAC013-075-083-127-171-301915-
/O.CON.KDMX.SV.W.0236.000000T0000Z-140630T1915Z/
BLACK HAWK IA-MARSHALL IA-TAMA IA-HARDIN IA-GRUNDY IA-
151 PM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHWESTERN BLACK HAWK...NORTHEASTERN MARSHALL...TAMA...
SOUTHEASTERN HARDIN AND SOUTHERN GRUNDY COUNTIES...

AT 150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
TRAER...OR 13 MILES SOUTHEAST OF GRUNDY CENTER...MOVING EAST AT 40
MPH. 

HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. THE MARSHALLTOWN 
AIRPORT RECORDED A WIND GUST OF 74 MPH.

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
WATERLOO...MARSHALLTOWN...GRUNDY CENTER...TOLEDO...EVANSDALE...
HUDSON...TRAER...REINBECK...DYSART...ELK RUN HEIGHTS...CONRAD...
CROSSROADS MALL...MESKWAKI CASINO...GLADBROOK...LE GRAND...
WASHBURN...RAYMOND...GARWIN...ALBION AND UNION.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 68 AND 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
IOWA.

LAT...LON 4229 9230 4196 9230 4204 9309 4234 9309
      4249 9224 4230 9224
TIME...MOT...LOC 1850Z 264DEG 35KT 4221 9260 

HAIL...2.00IN
WIND...70MPH

$$

DONAVON
184 
WWUS53 KDMX 301859
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
159 PM CDT MON JUN 30 2014

IAC083-301909-
/O.CAN.KDMX.SV.W.0236.000000T0000Z-140630T1915Z/
HARDIN IA-

159 PM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARDIN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
IOWA.

LAT...LON 4229 9230 4196 9230 4202 9289 4236 9290
      4249 9224 4230 9224
TIME...MOT...LOC 1859Z 264DEG 35KT 4222 9249 

$$

IAC013-075-127-171-301915-
/O.CON.KDMX.SV.W.0236.000000T0000Z-140630T1915Z/
BLACK HAWK IA-MARSHALL IA-TAMA IA-GRUNDY IA-
159 PM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHWESTERN BLACK HAWK...NORTHEASTERN MARSHALL...TAMA AND
SOUTHEASTERN GRUNDY COUNTIES...

AT 159 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRAER...OR 16
MILES NORTH OF TOLEDO...MOVING EAST AT 40 MPH.

HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
WATERLOO...MARSHALLTOWN...GRUNDY CENTER...TOLEDO...EVANSDALE...
HUDSON...TRAER...REINBECK...DYSART...ELK RUN HEIGHTS...CONRAD...
CROSSROADS MALL...MESKWAKI CASINO...GLADBROOK...LE GRAND...
WASHBURN...RAYMOND...GARWIN...CLUTIER AND ELBERON.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 68 AND 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
IOWA.

LAT...LON 4229 9230 4196 9230 4202 9289 4236 9290
      4249 9224 4230 9224
TIME...MOT...LOC 1859Z 264DEG 35KT 4222 9249 

HAIL...2.00IN
WIND...70MPH

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:35 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 30, 12:35 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1235 PM CDT MON JUN 30 2014

.SYNOPSIS...
ISSUED AT 317 AM CDT MON JUN 30 2014

COLD FRONT FROM SERN MANITOBA INTO ERN CO WILL MOVE INTO IA THIS
MORNING AND PASS EAST OF THE STATE TONIGHT. A SECONDARY COLD FRONT
WILL SWEEP SOUTHEAST ACROSS IA ON TUE. COOL HIGH PRESSURE WILL
SETTLE IN FOR THE MIDDLE AND END OF THE WEEK.

&&

.SHORT TERM /TODAY/...
ISSUED AT 317 AM CDT MON JUN 30 2014

A DYNAMIC WEATHER SITUATION WITH A COOL SEASON STRENGTH LOW
PRESSURE OVER SRN CANADA IN A SUMMER ATMOSPHERE. CONVECTION IS
ONGOING WITH THE MAIN HEAVY RAIN THREAT MOVING INTO WESTERN IA
THIS MORNING AND PROGRESSING ACROSS THE STATE DURING THE DAY. HAVE
EXTENDED THE FFA THROUGH THE DAY TODAY WITH FFG VALUES QUITE LOW.
EXPECT TO SEE WIDESPREAD 1 TO 2.5 INCH RAINFALL AMOUNTS WITH LOCAL
REPORTS OF UP TO 6 INCHES. PWAT VALUES INCREASE TO 2 TO 2.5
INCHES...ABOUT 3+ SIGMA ABOVE NORMAL. SEVERE THREAT WILL EXIST
ACROSS THE ENTIRE CWA WITH THE GREATEST THREAT ACROSS THE SOUTH
CLOSER TO THE INSTABILITY AND WHERE CONVECTION MAY BE MORE
SURFACE BASED BY MID DAY.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 317 AM CDT MON JUN 30 2014

LINGERING THUNDERSTORMS IN THE SOUTHEAST THIS EVENING WILL EXIT
THE CWA BEFORE MIDNIGHT. THAT WILL BE THE END OF THE SEVERE THREAT
FOR A WHILE. THE SECONDARY COLD FRONT IS COMING THROUGH WITH
LIMITED INSTABILITY AND EXPECT THAT TO BE MOSTLY SHOWERS WITH
ISOLATED NON-SEVERE THUNDERSTORMS. VERY COOL WEATHER FOR THE
MIDDLE OF THE WEEK WITH HIGHS ON WEDNESDAY APPROACHING RECORD COOL
MAXES FOR THE DATE. A WARM UP IS ON TAP FOR THE REST OF THE WEEK.
WILL SEE THE PATTERN BECOME MORE ACTIVE HEADING INTO THE WEEKEND
AS THE WARMER AIR MOVES IN AND THE UPPER RIDGE MOVES CLOSER. WILL
KEEP AN EYE ON THE POTENTIAL FOR DEVELOPMENT OF "ARTHUR" ALONG THE
EAST COAST. A DEEPER STORM MAY DELAY THE EASTWARD PROGRESSION OF
THE PATTERN BY A DAY OR SO.

&&

.AVIATION...30/18Z
ISSUED AT 1235 PM CDT MON JUN 30 2014

A FAIRLY STRONG COLD FRONT IN NW IA ASSOCIATED WITH A STRONG LOW
PRESSURE SYSTEM IN CANADA WITH SWEEP THE TAF LOCATIONS THROUGH 00Z.
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND HAVE DEVELOPED ALONG
AND AHEAD OF THE BOUNDARY AND WILL MOVE ACROSS TAF LOCATIONS THROUGH
02Z.  THE LARGEST HAIL AND STRONGEST WIND WILL AFFECT KALO...KDSM
AND KOTM TAF LOCATIONS.  AFTER A BREAK IN THE CIGS...LOW CLOUDS WILL
DEVELOP AFT 09Z AS A SECONDARY COLD FRONT PUSHES ACROSS TAF
LOCATIONS DURING THE DAY TUESDAY.  SHOWERS AND ISOLD TSRA ARE
POSSIBLE WITH THE SECONDARY FRONT THOUGH THOSE WILL BE WEAK. SFC
FLOW WILL BECOME NW BEHIND THE FIRST FRONT AND INCREASE THROUGH
TUESDAY MORNING TO 15G25KTS.

&&

.HYDROLOGY...
ISSUED AT 317 AM CDT MON JUN 30 2014

RAINFALL FROM LAST NIGHT HAS ADDED MORE TO THE POTENTIAL FOR
FLOODING. EXPECTING TO SEE SIGNIFICANT RAINFALL OVER MUCH OF IA
TODAY. WITH FFG VALUES VERY LOW...IT WILL NOT TAKE MUCH TO CAUSE
FLASH FLOODING. LOCALIZED PONDING WILL COME WITH ANY HEAVY SHOWER
AT THIS POINT...WITH FLASH FLOODING LIKELY WITH REPEATED
THUNDERSTORMS IN ANY ONE AREA. THE ADDITIONAL RAIN WILL LIKELY
CAUSE FURTHER RISES ON THE MAINSTEM RIVERS OVER THE NEXT SEVERAL
DAYS AS WELL. RAINFALL AMOUNTS AFTER TODAY WILL BE VERY LIGHT. THE
THREAT OF ADDITIONAL FLOODING WILL BE PAST BY THIS EVENING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-
CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-FRANKLIN-
GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-HUMBOLDT-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MARSHALL-MONROE-POCAHONTAS-POLK-POWESHIEK-
RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE-
WEBSTER-WRIGHT.

&&

SYNOPSIS...MS JUN 14
SHORT TERM...MS JUN 14
LONG TERM...MS JUN 14
AVIATION...FAB
HYDROLOGY...MS JUN 14
Hazardous weather outlook, Jun 30, 10:47 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1047 AM CDT MON JUN 30 2014

IAZ017-023>028-033>039-044>047-050-057>059-062-070>075-081>085-
092>097-011600-
CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-
CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-TAMA-AUDUBON-GUTHRIE-DALLAS-POWESHIEK-CASS-
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1047 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTH OF HIGHWAY 20.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS EFFECT FOR TODAY. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

SEVERAL ROUNDS OF THUNDERSTORMS WILL OCCUR TODAY AND INTO EARLY
EVENING EAST OF A LINE FROM WATERLOO TO CHARITON. SOME STORMS WILL
BE SEVERE WITH VERY LARGE HAIL UP TO 4 INCHES...DAMAGING WIND OVER
70 MPH AND A FEW TORNADOES. HEAVY RAINFALL IS ALSO LIKELY WITH
THE STORMS. RAINFALL AMOUNTS UP TO 2.5 INCHES WITH LOCAL AMOUNTS
UP TO 5 INCHES IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE
OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER
ASSESSED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND INTO THE EARLY EVENING
FAR EAST.

IAZ005>007-015-016-011600-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-
1047 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL
IOWA MAINLY NORTH OF HIGHWAY 20.

.DAY ONE...TODAY AND TONIGHT

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. AN ISOLATED
TORNADO IS POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY WITH RAINFALL
OF 1 TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY NIGHT
THROUGH THE WEEKEND. THE SEVERE POTENTIAL WILL BE BETTER ASSESSED
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

IAZ004-011600-
EMMET-
1047 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL
IOWA MAINLY NORTH OF HIGHWAY 20.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER AND WEST FORK OF THE DES MOINES RIVER BASINS...PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. AN ISOLATED
TORNADO IS POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY WITH RAINFALL
OF 1 TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE
OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER
ASSESSED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

IAZ048-049-060-061-086-011600-
STORY-MARSHALL-POLK-JASPER-WAPELLO-
1047 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS EFFECT FOR TODAY. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

IN ADDITION...FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER...WEST FORK OF THE DES MOINES RIVER AND CEDAR RIVER BASINS
...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SEVERAL ROUNDS OF THUNDERSTORMS WILL OCCUR TODAY AND INTO EARLY
EVENING EAST OF A LINE FROM WATERLOO TO CHARITON. SOME STORMS WILL
BE SEVERE WITH VERY LARGE HAIL UP TO 4 INCHES...DAMAGING WIND OVER
70 MPH AND A FEW TORNADOES. HEAVY RAINFALL IS ALSO LIKELY WITH
THE STORMS. RAINFALL AMOUNTS UP TO 2.5 INCHES WITH LOCAL AMOUNTS
UP TO 5 INCHES IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE
OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER
ASSESSED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND INTO THE EARLY EVENING
FAR EAST.

FAB

In the hours before

Local storm report, Jun 30, 1:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
109 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             ESE HUBBARD             42.30N 93.29W
06/30/2014  E1.00 INCH       HARDIN             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DIME TO QUARTER SIZED
            HAIL...CONSIDERABLE WIND AND HEAVY RAIN.

&&

KHARDING
Special weather statement, Jun 30, 1:10 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
110 PM CDT MON JUN 30 2014

IAZ059-060-072-073-301915-
MADISON IA-WARREN IA-DALLAS IA-POLK IA-
110 PM CDT MON JUN 30 2014

...LINE OF STRONG TO SEVERE THUNDERSTORMS TO PRODUCE VERY HEAVY
RAINFALL IN THE DES MOINES METRO...

AT 108 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORM OVER CENTRAL DALLAS COUNTY...MOVING EAST AT 55 MPH.

ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THIS STORM. THIS
COULD QUICKLY LEAD TO PONDING OF WATER IN LOW DRAINAGE AREAS. STAY
TUNED FOR ANY POSSIBLE FLASH FLOOD WARNINGS.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES...ADEL...
WINDSOR HEIGHTS...CARLISLE...BONDURANT...POLK CITY...SAYLORVILLE...
MITCHELLVILLE...DALLAS CENTER AND GRANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
IOWA.

LAT...LON 4143 9407 4183 9395 4182 9335 4140 9334
TIME...MOT...LOC 1808Z 280DEG 48KT 4172 9379

SKOW
Local storm report, Jun 30, 1:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
117 PM CDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TSTM WND DMG     URBANDALE               41.64N 93.74W
06/30/2014                   POLK               IA   PUBLIC

            MEDIUM SIZE TREE LIMB DAMAGE

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 30, 1:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
121 PM CDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     RANDALL                 42.24N 93.60W
06/30/2014                   HAMILTON           IA   STORM CHASER

            AT LEAST 2 TREES, 1 POWER POLE, AND
            WIDESPREAD LARGE TREE LIMBS DOWN ACROSS
            RANDALL.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 30, 1:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
123 PM CDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HAIL             1 W NEW PROVIDENCE      42.28N 93.19W
06/30/2014  E1.00 INCH       HARDIN             IA   EMERGENCY MNGR

            ALSO A LARGE TREE ACROSS A ROAD AT THIS
            LOCATION DUE TO STRONG (UNKNOWN SPEED) WIND.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 30, 1:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
125 PM CDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             2 W ADEL                41.61N 94.07W
06/30/2014  E1.00 INCH       DALLAS             IA   EMERGENCY MNGR

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:02 PM CDTTornado WarningDMXHamilton, Webster43 min
Jun 29, 7:29 PM CDTSevere Thunderstorm WarningDMXButler, Franklin46 min
Jun 29, 7:32 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 39 more22 hr
Jun 29, 7:34 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster41 min
Jun 29, 7:36 PM CDTTornado Warning Tornado observedDMXHamilton, Hardin39 min
Jun 29, 7:37 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene53 min
Jun 29, 7:59 PM CDTSevere Thunderstorm WarningDMXBremer, Butler17 min
Jun 29, 8:08 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin52 min
Jun 29, 8:15 PM CDTTornado WarningDMXGrundy, Hardin30 min
Jun 29, 8:24 PM CDTFlash Flood WarningDMXHamilton, Hardin6 hr
Jun 29, 8:41 PM CDTTornado WarningDMXBlack Hawk, Tama34 min
Jun 29, 8:43 PM CDTTornado WarningDMXGrundy, Tama32 min
Jun 29, 8:44 PM CDTFlash Flood WarningDMXBlack Hawk, Grundy, Hardin, Tama6 hr
Jun 29, 8:46 PM CDTRiver Flood WarningDMXWebster3 days
Jun 29, 8:49 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union41 min
Jun 29, 9:08 PM CDTRiver Flood WarningDMXMarshall5 days
Jun 29, 9:11 PM CDTTornado Warning Tornado observedDMXBlack Hawk, Tama34 min
Jun 29, 9:22 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren38 min
Jun 29, 9:47 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
Jun 29, 10:44 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene46 min
Jun 29, 11:02 PM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek58 min
Jun 30, 2:30 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac60 min
Jun 30, 2:42 AM CDTAreal Flood WarningDMXBlack Hawk, Tama6 hr
Jun 30, 3:34 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 30, 4:03 AM CDTRiver Flood WarningDMXPolk, Story63 hr
Jun 30, 4:03 AM CDTRiver Flood WarningDMXJasper, Marion, Polk5 days
Jun 30, 4:03 AM CDTRiver Flood WarningDMXPolk7 days
Jun 30, 4:03 AM CDTRiver Flood WarningDMXDavis, Wapello3 days
Jun 30, 4:08 AM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster52 min
Jun 30, 4:15 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Winnebago, Worth45 min
Jun 30, 4:23 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 30, 6:09 AM CDTFlash Flood WarningDMXCalhoun, Sac10 hr
Jun 30, 9:00 AM CDTSevere Thunderstorm WarningDMXAudubon, Cass30 min
Jun 30, 9:12 AM CDTSevere Thunderstorm WarningDMXSac48 min
Jun 30, 9:29 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie46 min
Jun 30, 9:37 AM CDTSevere Thunderstorm WarningDMXCalhoun, Sac38 min
Jun 30, 10:09 AM CDTSevere Thunderstorm WarningDMXCalhoun, Webster51 min
Jun 30, 10:13 AM CDTSevere Thunderstorm WarningDMXAudubon, Dallas, Guthrie42 min
Jun 30, 10:13 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac47 min
Jun 30, 10:50 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster40 min
Jun 30, 10:55 AM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright38 min
Jun 30, 10:57 AM CDTSpecial Weather StatementDMXBoone63 min
Jun 30, 10:59 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac46 min
Jun 30, 11:06 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac54 min
Jun 30, 11:11 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler50 hr
Jun 30, 11:15 AM CDTRiver Flood WarningDMXBlack Hawk5 days
Jun 30, 11:18 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler3 days
Jun 30, 11:20 AM CDTRiver Flood WarningDMXBlack Hawk, Butler3 days
Jun 30, 11:23 AM CDTRiver Flood WarningDMXStory69 hr
Jun 30, 11:24 AM CDTSevere Thunderstorm WarningDMXBoone, Greene51 min
Jun 30, 11:36 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Greene, Hamilton, Webster39 min
Jun 30, 11:42 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Pocahontas, Sac48 min
Jun 30, 11:44 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster4 days
Jun 30, 11:48 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie42 min
Jun 30, 11:50 AM CDTSevere Thunderstorm WarningDMXFranklin, Wright24 min
Jun 30, 12:04 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie41 min
Jun 30, 12:07 PM CDTRiver Flood WarningDMXPolk8 days
Jun 30, 12:12 PM CDTFlash Flood WarningDMXAudubon6 hr
Jun 30, 12:12 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story, Webster48 min
Jun 30, 12:37 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison53 min
Jun 30, 12:44 PM CDTTornado WarningDMXAdair, Dallas, Guthrie, Madison31 min
Jun 30, 12:49 PM CDTFlash Flood WarningDMXBoone, Hamilton, Story, Webster6 hr
Jun 30, 12:56 PM CDTTornado WarningDMXMarshall, Story34 min
Jun 30, 12:59 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story46 min
Jun 30, 1:10 PM CDTSpecial Weather StatementDMXPolk65 min
Jun 30, 1:10 PM CDTSevere Thunderstorm WarningDMXJasper, Polk50 min
Jun 30, 1:16 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Marion, Polk, Warren59 min
Jun 30, 1:25 PM CDTFlash Flood WarningDMXDallas, Polk6 hr
Jun 30, 1:38 PM CDTFlash Flood WarningDMXGrundy, Hardin, Marshall, Story, Tama6 hr
Jun 30, 1:46 PM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie6 hr
Jun 30, 1:46 PM CDTTornado WarningDMXMarion, Warren29 min
Jun 30, 1:50 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek40 min
Jun 30, 2:00 PM CDTFlash Flood WarningDMXBlack Hawk, Tama6 hr
Jun 30, 2:00 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama45 min
Jun 30, 2:03 PM CDTTornado WarningDMXBlack Hawk, Tama27 min
Jun 30, 2:06 PM CDTSpecial Weather StatementDMXMahaska, Marion69 min
Jun 30, 2:12 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek, Warren63 min
Jun 30, 2:12 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama34 min
Jun 30, 2:17 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Warren28 min
Jun 30, 2:24 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer21 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.